Tornadoes · United States · Arkansas · 2008

EF1 tornado, Houston to Bunker, Arkansas, September 13, 2008

From Houston to Bunker, this EF1 tornado ran 1.5 miles across Perry County on September 13, 2008, touching down at 4:20 PM CDT and reaching 30 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
September 13, 2008
Touchdown
4:20 PM CDT (21:20 UTC)
Lifted
4:22 PM CDT (21:22 UTC)
On the ground
2 minutes
Path length
1.5 miles (2.4 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Perry County
Touchdown point
35.028, -92.681
Lift-off point
35.049, -92.684
Record number
0809131520-01

What the Weather Service recorded

Tropical Storm Ike moved into Arkansas on the evening of the 13th. By mid evening of the 13th, Ike was located in western Arkansas. Ike weakened to a tropical depression during the wee hours of the 14th, when it was located about 105 miles west-northwest of Little Rock. Ike exited northern Arkansas before sunrise on the 14th. In the Little Rock County Warning Area, wind gusts of 35 to 45 mph were common, and some gusts in the northern part of the state exceeded 50 mph. The strongest gusts measured were 67 mph at the Izard County Fairgrounds in Melbourne and 61 mph at the Newport airport. The strongest sustained wind measured was 46 mph at the Newport airport. Power was knocked out to more than 200,000 electric customers. Wind damage was estimated at just over $30 million. There was one injury due to the winds. The greatest storm total rainfall was 4.60 inches at Big Fork. The lowest barometric pressure was 29.10 inches at Mountain Home. There were seven weak tornadoes, with damage estimated at just over $450,000.

This tornado was spawned by Tropical Storm Ike. A few trees were blown down.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Sep 13, 2:32 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 13, 2:32 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT SAT SEP 13 2008

.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE THE IMPACTS OF IKE. STRONG
WINDS...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS
AFTERNOON....TONIGHT AND EARLY SUNDAY...BEFORE IKE LIFTS OFF TO
THE NORTHEAST.

IKE CONTINUES ON A NORTHWARD TRACK...OVER NORTHEAST TX...WITH THE
SPIRAL BANDS REACHING SW AR AT THIS TIME. A TOR WATCH IS IN
EFFECT OVER FAR SW AR AT THIS TIME. THE OUTER BAND CONVECTION HAS
PROMPTED A FEW TOR WARNINGS OVER NORTHERN LA...BUT NO REPORTS HAVE
BEEN SEEN YET. THIS OUTER BAND WILL PUSH INTO SW AR OVER NEXT FEW
HOURS. LIGHT SHOWERS HAVE BEEN SEEN OVER REST OF AR. SURFACE WIND
SPEEDS AROUND IKE HAVE BEEN AT TROPICAL STORM STRENGTH. EXPECT
IKE TO CONTINUE TO MOVE NORTH...THEN MORE NORTHEAST OVER AR...AS
THE UPPER TROUGH PICKS IT UP. FLOOD WATCH AND WIND ADVISORIES ARE
OUT FOR THIS AFTERNOON THROUGH SUNDAY.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
OF COURSE...FORECAST WILL START WITH INCREASING RAIN CHANCES AND
WINDS AS IKE MOVES OVER WESTERN AR THIS AFTERNOON...TONIGHT...AND
INTO SUNDAY. ISOLATED SEVERE STORMS ARE EXPECTED WITH TORNADO
POTENTIAL. WILL STAY WITH CURRENT HEAVY RAIN TRENDS WITH 3 TO 6
INCHES OVER WESTERN AREAS...2 TO 5 OVER CENTRAL...1 TO OVER THE
EAST. AMOUNTS MAY BE A BIT LOWER DUE TO THE SPEED OF IKE. CURRENT
FORECAST AND MODEL TRENDS HAVE THE REMNANTS NEAR THE MO/AR STATE
LINE (NORTH OF MT HOME) SUNDAY MORNING...AND MOVING NORTHEAST AND
OUT OF MO BY NOON SUNDAY. FORECAST IS TRAPPED WITH THAT TREND.
SUNDAY EVENING...THE SURFACE LOW LIFTS NE...WHILE A COLD FRONT
SWEEPS ACROSS AR. CLOUDS AND LIGHT PRECIP WILL STILL BE SEEN OVER
NE AR...BUT DRIER AIR WILL QUICKLY FILTER IN OVER THE STATE AS IKE
LIFTS NE. SUNDAY NIGHT TO MONDAY...CLOUDS DECREASE...AS WINDS
LOWER. MONDAY WILL BE MOSTLY SUNNY WITH A N TO NW WIND.

&&

.LONG TERM...TUESDAY THROUGH SATURDAY
TROF WILL BE EXITING OUR AREA ON TUESDAY AS A LARGE RIDGE BUILDS
TO OUR WEST. THE RIDGE WILL STRENGTHEN AND LINGER OVER THE AREA
THROUGH FRIDAY MORNING...THEN IT WILL BEGIN TO WEAKEN TOWARD THE
END OF THE LONG TERM. MEANWHILE...THE SURFACE PATTERN WILL HAVE A
LARGE HIGH MOVE INTO OUR AREA FROM THE NORTHWEST...PUSHING COOLER
AND DRIER AIR TO ALL SECTIONS. THE RIDGE AXIS WILL STAY JUST WEST
OF THE STATE THROUGH FRIDAY MORNING. AXIS WILL MOVE FAR ENOUGH
EAST TO ALLOW SOUTHEASTERLY FLOW BACK INTO THE STATE. ALL IN
ALL...A PROLONGED PERIOD OF DRY WEATHER WILL BE THE RULE...AND
NONE TOO SOON TO DRY OUT FROM THE EFFECTS OF IKE. TEMPERATURES
WILL RUN SLIGHTLY BELOW OR AT NORMAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     73  79  60  74 / 100  80  10   0
CAMDEN AR         73  82  63  81 / 100  70  10   0
HARRISON AR       71  75  56  71 / 100  80  10   0
HOT SPRINGS AR    72  80  61  78 / 100  70  10   0
LITTLE ROCK   AR  73  80  61  77 / 100  80  10   0
MONTICELLO AR     73  83  63  81 /  90  70  10   0
MOUNT IDA AR      72  80  60  74 / 100  60  10   0
MOUNTAIN HOME AR  71  77  58  73 / 100  90  10   0
NEWPORT AR        73  80  60  74 /  90  80  10   0
PINE BLUFF AR     73  81  62  79 / 100  70  10   0
RUSSELLVILLE AR   71  78  59  75 / 100  70  10   0
SEARCY AR         73  80  61  75 / 100  80  10   0
STUTTGART AR      73  81  62  77 /  90  80  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY EVENING
FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

WIND ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-NEWTON-PERRY-POPE-PRAIRIE-PULASKI-SALINE-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

WIND ADVISORY UNTIL 6 PM CDT SUNDAY FOR CLARK-MONTGOMERY-
OUACHITA-PIKE-POLK-SCOTT.

&&

SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Sep 13, 5:00 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 13 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE IKE MADE LANDFALL ALONG THE TEXAS GULF COAST EARLY THIS
MORNING...AND WILL BEGIN AFFECTING ARKANSAS LATER TODAY AND TONIGHT.
HEAVY RAIN...STRONG WINDS AND ISOLATED TORNADOES ARE EXPECTED.

RAIN WILL BECOME LIKELY OVER WESTERN ARKANSAS TODAY...AND WILL
SPREAD OVER THE REMAINDER OF THE STATE TONIGHT. THROUGH SUNDAY
AFTERNOON...3 TO 6 INCH AMOUNTS WILL BE POSSIBLE GENERALLY WEST OF
HARDY...MORRILTON AND CAMDEN...WITH 1 TO 3 INCHES FARTHER EAST.

A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS TONIGHT AND
SUNDAY. THE SOIL IS NEARLY SATURATED IN SOME AREAS DUE TO WELL ABOVE
NORMAL RAIN IN AUGUST...AND THIS WILL MAKE FLOODING MORE LIKELY
DURING THIS UPCOMING EVENT.

VERY WINDY CONDITIONS WILL BE NOTED IN SOUTHWEST ARKANSAS THIS
AFTERNOON. SOUTHEAST WINDS AT 30 TO 35 MPH ARE EXPECTED...WITH
GUSTS APPROACHING 50 MPH. THESE WINDS WILL SPREAD TO THE NORTHEAST
TONIGHT AND SUNDAY MORNING.

A WIND ADVISORY IS IN EFFECT IN THE SOUTHWEST THIS AFTERNOON...AND
IN MUCH OF ARKANSAS TONIGHT AND SUNDAY. NUMEROUS TREES AND POWER
LINES WILL LIKELY BE DOWNED. TREES WILL BE PUSHED OVER MORE READILY
DUE TO WET SOIL CONDITIONS.

THERE IS ALSO A CONCERN ABOUT SEVERE WEATHER. WITH SOME WARMING THIS
AFTERNOON...AND AS SHEAR INCREASES AS THE CENTER OF IKE
APPROACHES...ISOLATED TORNADOES MAY FORM IN DEVELOPING STORMS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN AND STRONG WINDS WILL CONTINUE SUNDAY MORNING BEFORE THE
REMNANTS OF IKE EXIT TO THE NORTHEAST. IKE WILL BE FOLLOWED BY A
COLD FRONT...AND COOLER AND DRIER AIR. BELOW NORMAL TEMPERATURES ARE
IN THE FORECAST TO BEGIN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...WITH
ISOLATED TORNADOES EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

61/46

In the hours before

Special weather statement, Sep 13, 11:55 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT SAT SEP 13 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-
141400-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1155 PM CDT SAT SEP 13 2008

...VERY WINDY CONDITIONS EXPECTED OVERNIGHT INTO SUNDAY MORNING...

TROPICAL STORM IKE MOVED INTO SOUTHWEST ARKANSAS SATURDAY EVENING...
AND WAS TRACKING THE NORTHEAST. THE SYSTEM WILL GO THROUGH
RUSSELLVILLE...MARSHALL AND MOUNTAIN HOME OVERNIGHT BEFORE EXITING
INTO SOUTHERN MISSOURI BY DAWN SUNDAY.

AHEAD OF IKE...THE PRESSURE WILL FALL MARKEDLY...FOLLOWED BY STRONG
PRESSURE RISES AS IKE PASSES BY ANY GIVEN LOCATION. THESE LARGE
PRESSURE TENDENCIES WILL CREATE A LOT OF WIND ACROSS
ARKANSAS.

WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON OVERNIGHT...WITH GUSTS
OVER 50 MPH AT TIMES. DURING SATURDAY EVENING...THERE WAS A GUST
TO 56 MPH AT CAMDEN...WITH A 49 MPH AT HOT SPRINGS...A 47 MPH GUST
AT PINE BLUFF...A 46 MPH GUST AT LITTLE ROCK AND 43 MPH GUST AT
ARKADELPHIA.

WINDS OF THIS MAGNITUDE WILL DOWN NUMEROUS TREES AND POWER
LINES...WITH POWER OUTAGES LIKELY. THERE MAY ALSO BE SOME MINOR
STRUCTURAL DAMAGE. AS THE CENTER OF IKE PASSED JUST TO THE WEST OF
PEARCY IN GARLAND COUNTY SATURDAY EVENING...TREES WERE BLOWN OVER ON
HOUSES...WITH ONE TREE ON HIGHWAY 70.

WINDS WILL BEGIN DIMINISHING SOMEWHAT AND WILL BECOME LESS GUSTY
BY SUNDAY AFTERNOON AS IKE MOVES AWAY FROM THE REGION.

UNTIL IKE DEPARTS...PEOPLE IN ARKANSAS SHOULD PREPARE FOR VERY
WINDY CONDITIONS OVERNIGHT AND INTO SUNDAY MORNING.

46

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

9.3 hours before the tornado, 230 km from the path. September 13, 2008.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 339 joules per kilogram, CIN -28, lifted condensation level 582 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 176 square meters per square second, 0 to 6 km bulk shear 31 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-28 J/kg
Surface CAPE
289 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

2.7 hours after it, 230 km from the path. September 14, 2008.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1139 joules per kilogram, CIN 0, lifted condensation level 580 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 120 square meters per square second, 0 to 6 km bulk shear 42 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1139 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
1442 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The surface observations

Russellville Municipal Airport (RUE), 45 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Little Rock radar (KLZK), 44 km away, was scanning. The volume nearest the touchdown began at 21:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2008 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of September 13, 2008

30 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
September 138:21 AM CDTEF0Nacogdoches, TX0.375$50,000
September 1310:49 AM CDTEF0Webster Parish, LA0.575
September 1312:16 PM CDTEF0Jackson Parish, LA0.840
September 1312:20 PM CDTEF0Jackson Parish, LA3.150
September 1312:23 PM CDTEF0Lincoln Parish, LA0.350
September 1312:47 PM CDTEF0Lincoln Parish, LA0.340
September 1312:53 PM CDTEF0Union Parish, LA0.340
September 131:05 PM CDTEF0LaSalle Parish, LA1.350$30,000
September 131:20 PM CDTEF0Caldwell Parish, LA0.330
September 131:48 PM CDTEF0Caldwell Parish, LA0.350
September 132:08 PM CDTEF0Union Parish, LA3.550$5,000
September 132:47 PM CDTEF0Union, AR0.330
September 132:51 PM CDTEF0Claiborne, MS1.950
September 133:07 PM CDTEF0Bradley, AR2.450$2,000
September 133:13 PM CDTEF1Saline, AR8.6175$100,000
September 133:16 PM CDTEF1Garland, AR2.430$20,000
September 133:18 PM CDTEF0Union, AR0.540$20,000
September 133:25 PM CDTEF1Saline, AR2.025$6,000
September 134:25 PM EDTEF1Van Buren, MI1.9100
September 134:33 PM EDTEF0Van Buren, MI0.250
September 133:35 PM CDTEF0Red River Parish, LA0.340
September 134:40 PM EDTEF0Kalamazoo, MI1.050
September 134:03 PM CDTEF1Perry, AR1.375$20,000
September 134:09 PM CDTEF0Webster Parish, LA1.940
September 136:00 PM EDTEF0Eaton, MI3.4300
September 135:57 PM CDTEF1Lonoke, AR0.7100$300,000
September 139:18 PM EDTEF2Wayne, MI2.6200$250,000
September 138:30 PM CDTEF0Natchitoches Parish, LA9.050
September 138:45 PM CDTEF0Winn Parish, LA6.530
September 1311:37 PM CDTEF0Grant Parish, LA4.050

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.